Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lupe West

A Claravis Experience for Mild Acne

Recommended Posts

Little background first:

I'm a 17 year old male that has had highs and lows with acne. After I turned 12, I developed mild acne. I eventually went to a dermatologist when I was 14 or so because my back and neck had gotten so bad when I would workout, the whole area would hurt to the touch. He prescribed Evoclin foam and Differen cream. This worked like a charm, gradually clearing my back up. At this point I wasn't seeing my dermatologist for my face, just my back/neck.

Skipping to last year, (when I was 16) my acne started to flare up in my face. Now I've seen some of the bad pictures of people with moderate to severe acne, but mine was usually just mild to moderate. I would randomly breakout one day and then a different spot another day while the other breakout was dissappearing.

My dermatologist first put me on Tetracycline pills then prescribed some creams that I cannot remember. They did almost nothing. He then prescribed another pill I can't recall because it didn't affect my acne at all either. He then tried Retin-A which had an interesting effect. It dried my face out quickly, and made my face beat red, but did little to rid me of my acne.

Now skipping to January 26th of 2010, my dermatologist put my on Claravis which is a strain of Accutane I guess. I'm on the iPledge system which isn't too bad but seems irrelevant to males since it has to do with precautions in getting pregnant. I'm about to end my first 2 weeks of taking 40mg every night and I've seen the effects of this medicine already.

EFFECTS SO FAR: (THE IMPORTANT STUFF)

After about the first week, I noticed there was hardly any oil being produced on my face now. I used to be able to look in the mirror and see my shiny forehead and face. Now, it has virtually no grease/oil on it. My acne is looking ok, not much different than before but it seems I'm not having as many breakouts.

Some other side effects I've experienced are:

-Dry lips (fixed with CARMEX or pretty much any chapstick applied frequently, especially before bed!)

-Dry nose (fixed with A + D Diaper Rash Prevention. This sound ridicoulous, but when I got bloody noses lastyear in the winter due to dryness, this was recommened to me. I found it at my local drugstore and only apply it at night and in the mornings with a cue tip worth in each nostril.)

-VERY itchy head/Dandruff (this is very annoying, especially if you keep itching it. I've kind of fixed this with just some Gillete Anti-Dandruff Shampoo but I'm sure any other kind of brand of anti-dandruff shampoo will work. I've got a short, buzzcut "hairstyle" by the way)

-Sore back/shoulders (I workout 4 days a week and run at least 3. I don't find this soreness too crippling, I just work through it. Tiger Balm works well if you want some relief for your muscles as well. I do heavy workouts with heavy weight and it doesn't bother me when I'm working out, just after when the day is ove.)

I hope to update this constantly and thanks for reading!!!

Link to comment
Share on other sites

Hey, it seems like we're pretty close in our treatment--I'm a couple days past the 2-week mark on 40mg, and having pretty much the same symptoms, plus a couple days of weird headaches and really dry eyes. I just started getting a dry scalp and that really sucks :/

How's your treatment coming along in terms of your face--any progress? I stopped having new breakouts around week 2 but then started up again a little bit. Hopefully my IB winding down? haha who knows, from what i've gathered around here Iso can be pretty unpredictable

anyways, sounds like you're doing well...good luck!

Link to comment
Share on other sites

Hey Coda, seems like my face is getting better, it is not nearly as red as it was when I was on Retin-A and the breakouts I do get aren't too potent.

Also, question for you: Are you getting blood tests frequently? I've got to get another when my two-week period is up (Which is in 2 days).

Link to comment
Share on other sites

Hey Coda, seems like my face is getting better, it is not nearly as red as it was when I was on Retin-A and the breakouts I do get aren't too potent.

Also, question for you: Are you getting blood tests frequently? I've got to get another when my two-week period is up (Which is in 2 days).

so far I havent heard of too many getting tested 2x a month; both on this site and with people I know who have taken Iso. I get mine every 31 days. Most get blood drawn once a month, but it probably differs from doctor to doctor, just like the dosage and length

Did your derm have a reason for it? If not, maybe they just want to monitor the drug closer, which can't be a bad thing..at least you know youre in good hands.

Edited by Coda73
Link to comment
Share on other sites

My dermatologist just said after the first 2 weeks I should get tested just in case I have any kind of liver enzyme (I think) or triglyceride increases. I think I'm then getting tested in another 4 weeks, then one more at 3 months I believe.

My derm told me it's just precautionary to see if my body is affected badly by it. I drink a decent amount but I've committed myself to stop for at least 3 months, I just don't want to take any chances.

Link to comment
Share on other sites

Day 13

Severe dryness around my mouth and nose. I found it hard to smile this morning it was that bad. Got a pretty itchy rash type thing on my right hand but no big deal. My scalp is a lot less itchy now that I've been using an anti-dandruff shampoo.

Breakouts are not too prominent, just one or two spots at a time. Going back to my derm tomorrow for a blood test and a checkup. Accutane seems to be a pretty effective so far.

Link to comment
Share on other sites

Day 37

WOW 37 Days went by fast... Haven't posted anything in a while because I've pretty much had the same skin for a few weeks now. Dry lips, dry eyes (I wear contacts) and dry skin. No bad breakouts or trouble pimples...until today.

I noticed last night that I was starting to break out on my jawline/chin area. Didn't think much of it but now it seems like my skin is starting to get back what it was before Accutane. Should a breakout like this be happening on DAY 37? I'll post in the next few days to see how quickly the breakout is resolved.

Also, as a note, I've been taking 40mg of Claravis for a month. After I finished that, I went back to CVS and had to get a different generic brand called Amnesteem since the Claravis wasn't in stock. I hope this isn't what caused my breakout but I can't be too sure. Any suggestions?

Thanks everybody!

Edited by Lupe West
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×